Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Having black sopts on ankles and lower legs. What cure should be taken?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2000
Answered : 898 Questions
Black sopts on Ankles and lower Leggs
Posted Sat, 18 Aug 2012 in Skin Hair and Nails
Answered by Dr. Divya Kuttikrishnan 54 minutes later
Hello there,

Thanks for writing in.

I have seen the images and the spots appear to be the result of pigmentation due to DVT (Deep vein thrombosis). The spots might be present due to leakage of minute amount of blood from the veins into the soft tissues. However, the spots as such don't warrant any cause for alarm.

I hope you are already following the advice mentioned below. If not, please do so.
1. Elevate your lower limbs at night and rest it on one or two pillows. This might provide pain relief as well as reduce the edema/leg swelling.
2. Use compression stockings during the day.
3. Try to lose weight. Eat plenty of fresh fruits and vegetables like salads etc. Have smaller frequent meals rather than 3 large meals. Avoid junk and fast food, carbonated beverages like coca cola, soda. Have whole grain cereals, whole wheat bread /pasta.
4. Try to do breathing exercises/relaxation exercise.

I noticed a bruise just below your knee. Did it occur spontaneously or was there any trauma ? If it occured spontaneously, you might want to get your PT/INR checked i.e your prothrombin time.; since you are on warfarin(coumadin) which is an anticoagulant(blood thinning) medication. I would suggest that you bring this bruise to your treating physician's notice.

I hope I have answered your queries .I will be happy to answer any further queries you might have.

In case you don't have any further queries, please accept my answer. Any reviews are welcome.

Have a great day.

Dr.Divya Kuttikrishnan

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor